Has anyone taken a low dose of Risperdal (0.25 mg) and seen improvement and without any side effects? The tremors really scare me and ready about the incontinence, etc. scares me a bit too. I am afraid to start it but I am kind of at my witts end, as I am SO irritable and have angry outbursts all the time. I feel so torn. I think I just need some reassurance from someone that 0.25mg daily did not cause me any extreme side effects within them.
8 Dec 2012
Hello, Im on risperidone (resperdal) 0.25 mg for schizophreniform (mispelled) and my doctor prescribed this as my initial dosage to ensure no side effects. She also said if I am having any side effects that they are going to split the dosage to 0.125 mg. If you already have the prescription then you know that they are microscopic at 0.25 mg so don't drop them. haha. Anyway, I've been on my initial dosage for a couple weeks and the only symptom I've had, which I do not know if its my illness or the medicine, is that I have had more "zone outs". I have always had them so I honestly do not know if that has anything to do with the medication or not. I have not had any other side effects like weight gain, tremors, etc. Unfortunately, I have had no improvements on the medication as of right now.
Depending on how you look at it, if you feel like its your only option then I would try it out because my doctor made me feel comfortable that my dosage (0.25 mg) should not cause any side effects and that they would take me off if I had any or change my dosage. Like I said, I did not have to call my doctor at all for any symptoms that I think are related to the medication. I am not a doctor, just my opinion, give it a try, and if any symptoms occur call your doctor and ask for another option/ask to go off of it. I hope this helps!
P.S. - I have the impression from my doctor that the side effects can increase if your dosage is increased. I also have the impression that most people who stay on this medication will have their dosage increased, but don't quote me on this, I am not a doctor, this is just what I have learned from my doctor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - I've been off it for about 2 weeks and going through moderate withdrawal symptoms like?
... agitation, extreme headaches, anxiety, etc. How can I alleviate these feelings, and am I almost over it?
1 answer • 2 Nov 2013
I've had OCD for MANY years and have tried many different meds. I am a germaphobe to the extreme and have recently been put on Risperdone for my ...
2 answers • 26 Nov 2014
Trying to see what others have felt while on Risperidone or Carbamazepine. Also, if what type of side effects you may have had while coming off of ...
1 answer • 25 Sep 2015
on Risperidone at the time and I've heard that can screw with your hormones
2 answers • 2 Mar 2016